Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 8, 2010, 3:10 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2010, 3:10 PM CDT (20:10 UTC)
- Expired
- Aug 8, 2010, 5:13 PM CDT
- In force
- 2 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:20 PM CDT | HEAVY RAIN 1.25 | 10 N Atkinson, NE | STORM TOTAL RAINFALL TOTAL THROUGH 420 PM CDT HAD BEEN ONE AND A QUARTER INCHES. |
| Aug 8, 4:42 PM CDT | HEAVY RAIN 2.5 | 6 Ne O'Neill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
343 WGUS53 KLBF 082010 FFWLBF NEC015-089-082300- /O.NEW.KLBF.FF.W.0023.100808T2010Z-100808T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT SUN AUG 8 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... SOUTH CENTRAL BOYD COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 600 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 2 TO 4 INCHES OF RAINFALL IS LIKELY WITH THESE THUNDERSTORMS WITH RAINFALL RATES OVER 2 INCHES PER HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ONEILL...MIDWAY...SPENCER DAM AND STUART. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. && LAT...LON 4285 9850 4241 9852 4260 9923 4276 9925 $$ CDC
2 follow-up statements
975 WGUS73 KLBF 082055 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT SUN AUG 8 2010 NEC015-089-082300- /O.CON.KLBF.FF.W.0023.000000T0000Z-100808T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOLT NE-BOYD NE- 355 PM CDT SUN AUG 8 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL BOYD AND NORTHERN HOLT COUNTIES UNTIL 600 PM CDT... AT 351 PM CDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 2 INCHES OF RAIN FELL IN 20 MINUTES 1 MILE SOUTH OF NAPER. SIMILAR RAINFALL RATES ARE LIKELY OCCURRING FARTHER SOUTH ACROSS NORTHERN HOLT AND SOUTH CENTRAL BOYD COUNTIES. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ONEILL...MIDWAY...SPENCER DAM AND STUART. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS LIKELY OCCURRING ALONG EAGLE CREEK AND BRUSH CREEK. MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. && LAT...LON 4285 9850 4241 9852 4260 9923 4276 9925 $$ CDC
662 WGUS73 KLBF 082213 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 513 PM CDT SUN AUG 8 2010 NEC015-089-082228- /O.CAN.KLBF.FF.W.0023.000000T0000Z-100808T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOLT NE-BOYD NE- 513 PM CDT SUN AUG 8 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL BOYD AND NORTHERN HOLT COUNTIES IS CANCELLED... HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 2 TO 3 OR MORE INCHES OF RAINFALL HAS FALLEN IN THIS AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4285 9850 4241 9852 4260 9923 4276 9925 $$ CDC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:37 AM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, Aug 8, 3:37 AM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 AM CDT SUN AUG 8 2010 .DISCUSSION... TSTM CHANCES AND THE HEAT REMAIN THE CONCERN FOR THE NEXT FEW DAYS. THE HEAT ADVISORY WILL REMAIN IN EFFECT TODAY FOR AREAS EAST OF A NORTH PLATTE TO BASSETT LINE. TEMPERATURES WILL APPROACH THE MID 90S THIS AFTERNOON...AS LIGHT SOUTHEAST WINDS ALLOW MOISTURE TO POOL ALONG AND SOUTHEAST OF A SURFACE TROUGH THAT WILL EXTEND FROM ROUGHLY IMPERIAL TO AINSWORTH BY LATE AFTERNOON. DEW POINTS TO THE EAST OF THE SURFACE TROUGH WILL REMAIN IN THE 70S...AND WHEN COMBINED WITH TEMPERATURES IN THE MID 90S...HEAT INDEXES WILL PUSH INTO THE 105 TO 110 DEGREE RANGE. NEXT CONCERN WILL BE THE THREAT FOR TSTMS AND HEAVY RAIN...AS WELL AS SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT. SPC HAS MOST OF THE AREA INCLUDED IN A SLIGHT RISK FOR SEVERE TSTMS TODAY AND TONIGHT...AND AGREE WITH THIS BASED ON 0-6 KM BULK SHEAR...CAPE...AND LOW LEVEL LAPSE RATES. WE ALSO HAVE A SFC TROUGH TO FOCUS CONVECTION RIGHT THROUGH THE HEART OF THE FORECAST AREA. COMBINE ALL OF THIS WITH DECENT UPPER LEVEL SUPPORT...AND TSTMS ARE A GOOD POSSIBILITY. INCREASED POPS TO 30 PERCENT THIS AFTERNOON INVOF OF SFC TROUGH...AND WENT LIKELY ACROSS THE CENTRAL AND NORTHEAST TONIGHT. HEAVY RAIN POTENTIAL IS SUPPORTED BY HIGH K INDEX VALUES...AND PWAT/S APPROACHING 2 INCHES. MORE OF THE SAME MONDAY...WITH THE HEAT AND HUMIDITY CONTINUING ALONG WITH TSTM CHANCES. MODELS AGREE THAT A WARM FRONT WILL DEVELOP NEAR THE I-80 CORRIDOR BY AFTERNOON...WITH HIGH DEW POINTS /MID 70S/ POOLING JUST NORTH OF THE BOUNDARY. THIS MOISTURE WILL LEAD TO VERY UNSTABLE CONDITIONS...AND TSTMS WILL LIKELY RESULT BY LATE AFTERNOON. THE I-80 CORRIDOR AND POINTS JUST NORTH STAND THE BEST CHANCE FOR HEAVY RAIN AND SEVERE STORMS MONDAY EVENING. THROUGH THE REMAINDER OF THE WEEK...GFS INDICATES INSTABILITY WILL REMAIN ALONG WITH INCREASED SHEAR PROFILES...AND AT LEAST ISOLATED TSTMS ARE POSSIBLE. VERY WARM AND RATHER HUMID CONDITIONS WILL ALSO PERSIST. && .AVIATION... LOOK FOR ABUNDANT MID TO HIGH LEVEL CLOUDINESS TO CONTINUE TO STREAM INTO WESTERN AND NORTH CENTRAL NEBRASKA FROM THE WEST TODAY AND TONIGHT. CEILINGS AON 15000 FT AGL...THIS MORNING...WILL DROP TO 10000 FT THIS AFTERNOON. AT THE KLBF TERMINAL...SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER 21Z AND THE THREAT WILL CONTINUE THROUGH 03Z THIS EVENING. WILL HANDLE TSRAS WITH A PROB30 GROUP ATTM...AS CONVECTION WILL BE HIGHLY DEPENDENT ON THE LOCATION OF A SURFACE FRONTAL BOUNDARY. AT THIS TIME...THE BOUNDARY IS EXPECTED TO BE IN THE VICINITY OF KLBF AND EAST OF THE KVTN TERMINAL. FOR THAT REASON...WILL LEAVE OUT MENTION OF TS IN THE KVTN TAF THIS ISSUANCE AS TS COVERAGE WILL BE ISOLATED BEHIND THE FRONT. WEST OF THE FRONTAL BOUNDARY TONIGHT...THE THREAT WILL EXIST FOR FOG FORMATION...ESPECIALLY IN AREAS WHERE PRECIPITATION FALLS LATER TODAY. ATTM THE THREAT FOR FOG IS HIGHEST AT THE KVTN TERMINAL BUT NOT ENOUGH CONFIDENCE EXISTS ATTM TO PUT IN THE 12Z TAF FCST. && .LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM NOON CDT TODAY TILL 800 PM CDT TONIGHT FOR NEZ007-009>010-026>029-038-059-071. && DISCUSSION...TAYLOR AVIATION...BUTTLER
Hazardous weather outlook, Aug 8, 5:25 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 AM CDT SUN AUG 8 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-091030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 525 AM CDT SUN AUG 8 2010 /425 AM MDT SUN AUG 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR LOCATIONS EAST OF A LINE FROM MAYWOOD...TO NORTH PLATTE...TO DUNNING AND NAPER. HEAT INDEXES UP TO 105 DEGREES ARE POSSIBLE. AFTERNOON HEATING...AND AN APPROACHING SURFACE TROUGH OF LOW PRESSURE WILL COMBINE WITH A VERY MOIST...UNSTABLE AIR MASS...LEADING TO SCATTERED THUNDERSTORMS LATER TODAY. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM HAYES CENTER TO SPRINGVIEW. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAIN IS POSSIBLE EAST OF A LINE FROM BROKEN BOW TO NAPER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY NIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE NORTH OF INTERSTATE 80 MONDAY NIGHT AND EAST OF HIGHWAY 183 ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Aug 8, 2:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 6 NE STUART 42.66N 99.06W
08/08/2010 HOLT NE PUBLIC
ESTIMATED 60 MPH WINDS OR HIGHER CAUSED 30 FOOT FLEXHEAD
TO BE PUSHED OVER AND LARGE DUMPSTER WAS MOVED OVER 100
FEET. HAIL TO THE SIZE OF QUARTERS WAS ALSO REPORTED.
&&
CARMELLocal storm report, Aug 8, 2:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 4 NE STUART 42.64N 99.08W
08/08/2010 HOLT NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED POWER OUTAGES FROM WIND DAMAGE
IN STUART. 2 LARGE SPRUCE TREES BLOWN DOWN 3.5 MILES
NORTHEAST OF STUART. 2 PICTURE WINDOWS BLOWN OUT OF HOME
BY STRONG DAMAGING WINDS AND HAIL TO THE SIZE OF A TURKEY
EGG.
&&
CARMELLocal storm report, Aug 8, 2:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 NE STUART 42.64N 99.08W
08/08/2010 M2.00 INCH HOLT NE LAW ENFORCEMENT
TURKEY EGG SIZED HAIL BROKE OUT PICTURE WINDOWS OF HOME.
&&
CARMELLocal storm report, Aug 8, 3:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 4 NE STUART 42.64N 99.08W
08/08/2010 HOLT NE FIRE DEPT/RESCUE
POWER LINES AND POWER POLES DOWN ALONG WITH GRAIN BINS.
FIELDS STRIPPED BY DAMAGING WINDS AND HAIL.
&&
CARMELLocal storm report, Aug 8, 3:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 7 N ATKINSON 42.63N 98.98W
08/08/2010 HOLT NE LAW ENFORCEMENT
6 GRAIN BINS BLOWN OVER 7 MILES NORTH OF ATKINSON.
&&
CARMELLocal storm report, Aug 8, 3:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST ATKINSON 42.53N 98.98W
08/08/2010 E70 MPH HOLT NE FIRE DEPT/RESCUE
&&
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:10 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 50 min |
| Aug 8, 2:39 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 51 min |
| Aug 8, 2:51 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Aug 8, 3:21 PM CDT | Tornado Warning | LBF | Holt | 39 min |
| Aug 8, 3:25 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 65 min |
| Aug 8, 3:56 PM CDT | Flash Flood Warning | LBF | Boyd, Holt | 79 min |
| Aug 8, 4:01 PM CDT | Flash Flood Warning | LBF | Holt | 102 min |
| Aug 8, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Aug 8, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
| Aug 8, 5:00 PM CDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Aug 8, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 34 min |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.